question-icon

What Causes Recurring Episodes Of Low Grade Fever And Chills?

default
Posted on Fri, 14 Oct 2016
Question: My wife keeps having reoccurring attacks of Cold chills (severe) along with a low grade fever. Accompanying this will be nausea and throwing up, the when fever breaks sweating and throwing off the blankets, and fatigue. Usually occur in morning. We've taken her to clinic during these episodes and all the Bloodworth showed is a slightly elevated white blood count. She's taken enough levaquin in the past to kill anything but these episodes still occur. Any ideas?
doctor
Answered by Dr. Rahul Tawde (1 hour later)
Brief Answer:
Full tests reports and following additional information required....

Detailed Answer:
Hi,

I have gone through the medical history of your wife and understood your concern.

You are reporting that she:
- is having reoccurring attacks of cold chills along with low grade fever, and nausea with throwing up
- symptoms happening in the morning
- blood tests showed slightly elevated white blood count, blood sugar ok
- already taken levaquin with no success

The presence of cold chills along with low grade fever with elevated white blood count are indicating for a possible infection in her body. That's why her doctors prescribed Levaquin to her. Levaquin is an antibiotic (generic Levofloxacin) of quinolone drug group.

Now, the problem is that her doctors did not mention WHERE this infection was found:
- urine? urine analysis, abdominal ultrasound and kidney function test will help with that
- throat: culture of throat swab for strep or other pathological bacteria or mono
- gallbladder: liver function test, abdominal ultrasound will help rule it out cholecystitis?
- bowels: culture of feces for pathological bacteria, stool analysis and examination for ova/parasites
- lungs: tuberculosis to consider especially if she is experiencing weight loss, or coughing with blood
- have you checked her lymph-nodes? are they swollen? is she bruising easily? Other malignant pathologies like leukemia, etc. should be also considered.

If you have her full tests reports, can give to me and please reply if she is also having following symptoms:
- bruising easily?
- abnormal urine changes in color? smelling? burning? pain?
- blood when coughing?
- what other meds she is taking apart levaquin?

Thank you!
Dr.Sejdini



Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Rahul Tawde

General & Family Physician

Practicing since :1980

Answered : 1 Question

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Recurring Episodes Of Low Grade Fever And Chills?

Brief Answer: Full tests reports and following additional information required.... Detailed Answer: Hi, I have gone through the medical history of your wife and understood your concern. You are reporting that she: - is having reoccurring attacks of cold chills along with low grade fever, and nausea with throwing up - symptoms happening in the morning - blood tests showed slightly elevated white blood count, blood sugar ok - already taken levaquin with no success The presence of cold chills along with low grade fever with elevated white blood count are indicating for a possible infection in her body. That's why her doctors prescribed Levaquin to her. Levaquin is an antibiotic (generic Levofloxacin) of quinolone drug group. Now, the problem is that her doctors did not mention WHERE this infection was found: - urine? urine analysis, abdominal ultrasound and kidney function test will help with that - throat: culture of throat swab for strep or other pathological bacteria or mono - gallbladder: liver function test, abdominal ultrasound will help rule it out cholecystitis? - bowels: culture of feces for pathological bacteria, stool analysis and examination for ova/parasites - lungs: tuberculosis to consider especially if she is experiencing weight loss, or coughing with blood - have you checked her lymph-nodes? are they swollen? is she bruising easily? Other malignant pathologies like leukemia, etc. should be also considered. If you have her full tests reports, can give to me and please reply if she is also having following symptoms: - bruising easily? - abnormal urine changes in color? smelling? burning? pain? - blood when coughing? - what other meds she is taking apart levaquin? Thank you! Dr.Sejdini